Tornadoes · United States · Oklahoma · 2016

EF0 tornado, Strang to Spavinaw, Oklahoma, April 26, 2016

From Strang to Spavinaw, this EF0 tornado ran 4.7 miles across Mayes County on April 26, 2016, touching down at 11:35 PM CDT and reaching 750 yards wide. It killed nobody, and did $20,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 26, 2016
Touchdown
11:35 PM CDT (04:35 UTC)
Lifted
11:41 PM CDT (04:41 UTC)
On the ground
6 minutes
Path length
4.7 miles (7.6 km)
Path width
750 yards (686 m)
Deaths
0
Injuries
0
Property damage
$20,000
County
Mayes County
Touchdown point
36.382, -95.129
Lift-off point
36.390, -95.044
Record number
1604262235-01

The damage survey

32 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed over northeastern Oklahoma during the late morning and early afternoon hours of the 26th, as a weak upper level disturbance passed through the area. The storms produced small hail over portions of northeastern Oklahoma.||By late afternoon, the atmosphere over central and eastern Oklahoma had become very unstable. Thunderstorms developed along and ahead of a dry line that had moved into western Oklahoma. These storms quickly became severe as they moved eastward during the late afternoon and evening hours. The storms formed into a very organized squall line over central Oklahoma during the evening. Ahead of this squall line over eastern Oklahoma, very strong low level wind shear had developed as the low level jet strengthened across the area. As a result of this strong wind shear, coupled with moderately strong instability that persisted well into the overnight hours, this squall line was able to produced numerous tornadoes and widespread damaging wind as it moved across eastern Oklahoma.

This tornado uprooted a few trees, snapped numerous large tree limbs, and damaged outbuildings. Based on this damage, maximum estimated wind in the tornado was 75 to 85 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

34 minutes of warning. NWS TSA issued a tornado warning for this county at 04:01 UTC, 34 minutes before the tornado touched down, in force until 04:45 UTC.

The county was under a severe thunderstorm watch, issued at 03:22 UTC and running to 06:30 UTC.

Issued (UTC)ExpiredProductOffice
03:22 UTC06:30 UTCSevere Thunderstorm WatchTSA
03:57 UTC04:30 UTCSevere Thunderstorm WarningTSA
04:01 UTC04:45 UTCTornado WarningTSA
04:24 UTC05:15 UTCSevere Thunderstorm WarningTSA
04:29 UTC05:15 UTCSevere Thunderstorm WarningTSA
04:35 UTC04:52 UTCTornado WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:47 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 26, 9:34 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 26, 9:34 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
934 PM CDT TUE APR 26 2016

.DISCUSSION...
QLCS is entering the northwest part of our forecast area at this
time and will move east across all of eastern Oklahoma and
northwest Arkansas overnight. Damaging winds will be the main
threat, along with brief, isolated spinup tornadoes along the
leading edge. Some hail may also occur, but most of it will be
small. Have adjusted first period elements to fit current
trends, with the rest of the forecast left as is.

Update on the way.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

&&

SHORT TERM...20
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE APR 26 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT TUE APR 26 2016

...SEVERE WEATHER EXPECTED TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

DISCUSSION...
THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO
SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND
EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG
INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT
SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO
POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL
IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS
EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL
CONTINUE THROUGH THE NIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM
CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE
AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE
POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL
AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK
WITH CONTINUED THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 26, 10:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     5 W TULSA               36.13N 96.01W
04/26/2016  M72 MPH          TULSA              OK   BROADCAST MEDIA

            HIGHWAY 412 AND 49TH WEST AVENUE

&&

JDS
Local storm report, Apr 26, 10:46 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     2 ENE COPAN             36.91N 95.89W
04/26/2016  M87 MPH          WASHINGTON         OK   MESONET

&&

JDS
Local storm report, Apr 26, 11:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND GST     2 N EUFAULA             35.32N 95.58W
04/26/2016  E65 MPH          MCINTOSH           OK   TRAINED SPOTTER

            ON HIGHWAY 69

&&

JDS
Local storm report, Apr 26, 11:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     4 WSW TULSA             36.11N 95.99W
04/26/2016  M72 MPH          TULSA              OK   AMATEUR RADIO

            AT 37TH AND JACKSON

&&

JDS
Local storm report, Apr 26, 11:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     3 S CHECOTAH            35.43N 95.52W
04/26/2016  E70 MPH          MCINTOSH           OK   EMERGENCY MNGR

&&

JDS
Local storm report, Apr 26, 11:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND GST     2 NW HUGO               34.03N 95.53W
04/26/2016  M65 MPH          CHOCTAW            OK   MESONET

&&

JDS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

4.6 hours before the tornado, 128 km from the path. April 27, 2016.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 851 joules per kilogram, CIN -259, lifted condensation level 1185 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 73 square meters per square second, 0 to 6 km bulk shear 40 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-259 J/kg
Surface CAPE
1014 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
40 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

7.4 hours after it, 128 km from the path. April 27, 2016.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -89399, lifted condensation level 1712 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 559 square meters per square second, 0 to 6 km bulk shear 50 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-89399 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
32 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
606 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The surface observations

Claremore Regional Airport (GCM), 37 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
02:35 UTC75.264.4150° 14 kt201001
02:55 UTC73.464.4170° 10 kt1001.7
03:15 UTC75.262.6170° 11 kt151002
03:35 UTC73.462.6160° 11 kt161002.4
03:55 UTC73.464.4160° 15 kt201001.7
04:15 UTC69.855.4280° 26 kt451004.4-VCTSRA
04:35 UTC5955.4300° 10 kt221004.7+VCTSRA
04:55 UTC5957.2260° 10 kt1006.8TSRA
05:15 UTC5957.2260° 8 kt1007.1TSRA
05:35 UTC5957.2290° 5 kt1006.4+TSRA
05:55 UTC57.255.4310° 4 kt1005.4TSRA
06:15 UTC57.255.4130° 4 kt1006.1+TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 49 km away, was scanning. The volume nearest the touchdown began at 04:35 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
03:37 UTCTSTM WND DMG8 Ne Broken ArrowWagoner, OKTREE DAMAGE FROM THUNDERSTORM WINDS IN STEEPLECHASE SUBDIVISION.
04:05 UTCTSTM WND DMGFoyilRogers, OKTREES DOWN. PUBLIC PHOTO POSTED ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR.
04:16 UTCTORNADO8 Wnw VinitaCraig, OKTHIS TORNADO UPROOTED A FEW TREES...SNAPPED NUMEROUS LARGE TREE LIMBS...AND DAMAGED OUTBUILDINGS.
04:42 UTCTORNADO1 W SpavinawMayes, OK
04:45 UTCTSTM WND DMG4 S BluejacketCraig, OKDAMAGE TO HOMES...OUTBUILDINGS AND TREES. TIME ESTIMATED VIA RADAR.
04:45 UTCTSTM WND DMGKansasDelaware, OKDAMAGE TO TREES. ALSO POWER OUTAGES IN THE AREA. TIME ESTIMATED VIA RADAR.
04:45 UTCTSTM WND DMGTwin OaksDelaware, OKDAMAGE TO A TRAILER HOME AND TREES. PUBLIC PHOTOS POSTED ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR.
04:45 UTCTSTM WND GST 70SpavinawMayes, OK
04:57 UTCTORNADO 1Twin OaksDelaware, OKTIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING.
04:57 UTCTORNADOTwin OaksDelaware, OKTIME ESTIMATED BY RADAR
05:10 UTCTSTM WND DMGJayDelaware, OKDAMAGE TO THE BASEBALL FIELD AND BUILDINGS IN TOWN. PUBLIC POST ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR.
05:15 UTCTSTM WND DMG8 E JayDelaware, OKLARGE TREE LIMBS DOWN. TIME ESTIMATED USING RADAR.
05:15 UTCTSTM WND DMGColcordDelaware, OKDAMAGE TO TREES AND TO AN OUTBUILDING. PHOTOS RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR.
05:20 UTCTSTM WND DMG3 Wnw WyandotteOttawa, OKTREES DOWN IN THE TWIN BRIDGES AREA. TIME ESTIMATED VIA RADAR.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of April 26, 2016

35 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 2612:52 PM CDTEF1Warren, MO5.5100
April 261:24 PM CDTEF0Saint Charles, MO0.350
April 263:47 PM CDTEF0Geary, KS0.010
April 263:58 PM CDTEF0Sumner, KS1.150
April 265:38 PM CDTEF1Vanderburgh, IN7.5250$250,000
April 265:42 PM CDTEF0Shawnee, KS0.020
April 265:47 PM CDTEF0Haskell, TX1.525
April 267:20 PM EDTEF0Greene, IN0.175$15,000
April 267:47 PM CDTEF0Smith, KS0.3100
April 268:08 PM CDTEF0Canadian, OK4.150$12,000
April 268:43 PM CDTEF1Oklahoma, OK10.0150$10,000
April 268:49 PM CDTEF0Oklahoma, OK3.7100$4,000
April 269:22 PM CDTEF0Grayson, TX0.280$200,000
April 269:44 PM CDTEF1Osage, OK3.8450
April 269:50 PM CDTEF1Pontotoc, OK2.0200$20,000
April 269:52 PM CDTEF1Osage, OK6.9900$15,000
April 2610:00 PM CDTEF1Creek, OK5.6550$20,000
April 2610:00 PM CDTEF1Pawnee, OK7.0800$150,000
April 2610:00 PM CDTEF0Grayson, TX2.41505$450,000
April 2610:11 PM CDTEF0Grayson, TX6.075$80,000
April 2610:18 PM CDTEF1Tulsa, OK3.8600$150,000
April 2610:26 PM CDTEF1Tulsa, OK2.7350$100,000
April 2610:36 PM CDTEF1Tulsa, OK1.0150$10,000
April 2611:11 PM CDTEF1McIntosh, OK7.5400$100,000
April 2611:16 PM CDTEF0Craig, OK10.1500$20,000
April 2611:34 PM CDTEF1Muskogee, OK5.1800$50,000
April 2611:46 PM CDTEF1Cherokee, OK7.2700$150,000
April 2611:58 PM CDTEF1Delaware, OK10.1850$100,000
April 2612:03 AM CDTEF1Pushmataha, OK1.5500$125,000
April 2612:07 AM CDTEF1Ottawa, OK1.6350$150,000
April 2612:21 AM CDTEF1Newton, MO0.8150$50,000
April 2612:23 AM CDTEF1Sequoyah, OK4.3500$25,000
April 2612:29 AM CDTEF1Benton, AR9.1600$50,000
April 2612:41 AM CDTEF1Benton, AR2.0350$30,000
April 2612:53 AM CDTEF1Crawford, AR2.4300$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.